CBS has firmed up its drama plans for the rest of the season. After recently slotting the final season of The Mentalist, the network has now scheduled its two new midseason drama series, Vince Gilligan-David Shore’s Battle Creek and CSI: Cyber.
There is a surprise — at the upfront in May, CBS announced that the latest CSI spinoff spinoff Cyber will share the Sunday 10 PM slot with the mothership CSI series. That has now changed — Battle Creek will air in the Sunday slot starting March 1, two weeks after the CSI finale. (To make room, CBS recently trimmed the 15th season of CSI to 18 episodes.)
Meanwhile, CSI: Cyber will launch in the time slot that housed CSI for three years until this fall, Wednesday 10 PM. The cyber crime drama will premiere on March 4, replacing Stalker. By then, the freshman drama will have aired 17 episodes of its 20-episode first season. It is unclear where and the remaining three will run.
With the drama all accounted for, the only remaining CBS midseason scheduling question is where new comedy Odd Couple, which appears Thursday-bound, will go. Will the network give it the best comedy lead-in on TV, slotting it behind The Big Bang Theory?
CBS didn’t have holes to fill on the drama side for midseason having given full-season orders to all four of its new fall dramas, Scorpion, NCIS: New Orleans, Madam Secretary and Stalker. As for the decision to put Battle Creek on Sunday, I hear it came after CBS brass saw more episodes of the buddy small town crime drama starring Josh Duhamel and Dean Winters. It was deemed a sophisticated show that fits with what CBS considers its upscale night on Sunday, Research indicated that test audiences who liked Battle Creek also watch The Good Wife, leading to the decision to pair the two up.
Meanwhile, given CSI’s solid three-season run behind Criminal Minds on Wednesday, spinoff Cyber starring Patricia Arquette should fit well behind Criminal Minds. (Both dramas are set at the FBI, focusing on different units.)
With Mentalist airing its final season on Sunday and Wednesday — relieving The Good Wife and Survivor — and Undercover Boss on Sunday and Friday — doing the same for Madam Secretary and The Amazing Race — CBS has assured virtually all-original programming season-round in those four slots (Wed 8 PM, Friday 8 PM, Sunday 8 PM, 9 PM). The network is now doing the same for Wednesday 10 PM and Sunday 10 PM as part of its year-round strategy of more original programming and fewer repeats. Here are CBS’ Sunday and Wednesday lineups starting in March:
CBS Sunday, Effective March 1
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM MADAM SECRETARY
9:00-10:00 PM THE GOOD WIFE
10:00-11:00 PM BATTLE CREEK (P)
CBS Wednesday, Effective March 4
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CSI: CYBER (P)
Subscribe to Deadline Breaking News Alerts and keep your inbox happy.